I can definately feel for Isis...Prednisone SUCKS! I have been started on it...and I've noticed wanting more water and going potty more in myself...can't imagine it for the poor dog...What is the methotrexate for? I know that that is one of the meds that they may have to start me on if my crohn's doesn't get better with the Prednisone. Is your kindey thing autoimmune?
Jeez ky, just got home from work and asked hubby if there was anything new on you or Isis? I'm sooo sorry things are still not so good People can have various reactions to steroids sounds kinda like Isis won't be able to tolerate it. Maybe a topical steroid solution instead of oral for the inflammation???? Or did the vet already try that, can't remember ??
As far as your health sounds like you really are gonna have to force yourself to slow down for a bit, pretend you're a lady of leisure, haha. Seriously, we're thinking of you guys and sending all the positive vibes we can. Give yourself, Isis and the whole family a big northeast hug from us, hang in there :lol:
Oh yeah, did the housing ever get off their butts and investigate the yard???
Ekim has had the same reaction to prednisone, his heart races, he breathes hard and heavy with a lot of panting, he sshakes uncontrollably.He also was very red on his chest, ears and tongue. The peeing was awful. When he had to be put on steroids a second time it was a very low well monitored dose. I feel for you and Isis. I will continue to pray for both of you.
wow ky im so sorry you and isis are having such a tough time. My mom also had an eptopic before she got pregnant with me. She had to have surgery but hers was really bad. I will pray for you to get better and isis also. You and her are in my thoughts. Good luck at the doctor.
Panting seems to be a common side effect of Prednisone..... our APBT was on pred for a year.... she had an auto-immune disorder..... she was constantly panting (as well as thirsty!) It has also caused hair loss, red spots on her belly, weight gain, and numerous other effects...... hopefully you can get her off it soon! Good Luck....
Healing vibes for both you and Isis being sent. I hope the shots work and you won't need the surgery. I know how difficult it is to take it easy, my hubby is always telling me I don't know how to relax. Just can't do it! Well, right now you need to! I hope evrything works out. Bug hugs! ><
My first thought is that it sounds as if the dosage on the pred is way too high. In lower doses, side effects (frequent urination, excessive thirst and panting, etc) are not seen. One of my bitches was on low (physiological) doses of natural (soy derived) hydrocort for years. We ran blood work once a year (a bit more often at first to get our correct dose) to measure the levels of Cortisol in her body and only supplemented what wasn't there, we never saw the side effects. Steriods in themselves aren't bad - it's all in the way that they're used.
I'd speak with your vet about lowering the dose.
1 - 14 of 14 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.